How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Whitehead Your Own Question
Dr. Whitehead
Dr. Whitehead, Dog Veterinarian
Category: Dog
Satisfied Customers: 4055
Experience:  Doctor of Veterinary Medicine, internship trained, with 5 years of experience in high quality practice treating dogs, cats, and some exotics.
13146597
Type Your Dog Question Here...
Dr. Whitehead is online now
A new question is answered every 9 seconds

I read up about a dog that suddenly had bumps all over his

Customer Question

I read up about a dog that suddenly had bumps all over his body, mine did the same today, so I looked it up and you said it could be fire ants. I bathed him with a good antitoxant dog shampoo, sprayed him down with hydrcortisone spray for dogs, and gave him benadrel, I also have some pedisone, should I give him a dose of that also?
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Whitehead replied 1 year ago.
Hello there. I am sorry to hear about Cooper and the bumps all over his body. I am happy to help you today. This definitely could be from fire ants or any other kind of insect sting or bite resulting in an allergic reaction. It sounds like you did everything right. Make sure you gave a high enough dose of bendaryl. The dose is 1 mg per pound by mouth every 8 hours. The dose is higher in dogs than humans. You can use prednisone but you cannot give just one dose. You can give it twice a day for 2 days then once a day for 2 days then every other day for three days as a short course to help reduce itching and inflammation. You just don't want to start and stop prednisone cold turkey as it will cause some other issues you have to taper it down. The dose is 1/2 mg per pound tapered as described. if anything worsens definitely contact your vet but continue the benadryl for a few days.

I hope this helps and I hope this makes sense. Please do not hesitate to ask if you have any further questions or concerns. I would be happy to help. Please do not forget to rate my response so I receive credit for my time.